Cookies?
Library Header Image
LSE Research Online LSE Library Services

Alternative proofs for Kocik's geometric diagram for relativistic velocity addition

Sasane, Amol and Ufranovski, Victor (2016) Alternative proofs for Kocik's geometric diagram for relativistic velocity addition. Elemente der Mathematik, 71 (3). pp. 122-130. ISSN 1420-8962

[img]
Preview
Text - Accepted Version
Download (405kB) | Preview

Identification Number: 10.4171/EM/307

Abstract

A geometric construction for the Poincar´e formula for relativistic addition of velocities in one dimension was given by Jerzy Kocik in Geometric Diagram for Relativistic Addition of Velocities, American Journal of Physics, volume 80, page 737, 2012. While the proof given there used Cartesian coordinate geometry, three alternative approaches are given in this article: a trigonometric one, one via Euclidean geometry, and one using projective geometry.

Item Type: Article
Official URL: http://www.ems-ph.org/journals/journal.php?jrn=em
Additional Information: © 2016 Swiss Mathematical Society
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 15 Mar 2016 12:07
Last Modified: 16 Nov 2017 14:48
URI: http://eprints.lse.ac.uk/id/eprint/65738

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics